Arizona, 2007Damaging Wind in Arizona, September 1, 2007
September 1, 2007 · NWS FGZ · 1 event in 1 county or zone
A severe thunderstorm produces damaging winds and very heavy rain southeast of Payson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produces damaging winds and very heavy rain southeast of Payson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 1, 2:30 PM MST, 25 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SAT SEP 01 2007
.SYNOPSIS...HIGH PRESSURE AND MONSOON MOISTURE WILL CONTINUE TO
BRING A CHANCE OF THUNDERSTORMS TO NORTHERN ARIZONA OVER THE NEXT
WEEK. OTHERWISE...ABOVE NORMAL TEMPERATURES WILL CONTINUE UNTIL
MONDAY THEN LOWER TO NEAR NORMAL LEVELS BY WEDNESDAY OR THURSDAY AS
HIGH PRESSURE WEAKENS.
&&
.DISCUSSION...A DEEP LAYER HIGH PRESSURE SYSTEM REMAINS CENTERED OVER
THE CALIFORNIA/ARIZONA BORDER THIS AFTERNOON. AS A RESULT...MOST OF
NORTHERN ARIZONA WAS LOCATED UNDER A NORTH TO NORTHEAST FLOW REGIME.
THE SOUNDING AT FLAGSTAFF SHOWED QUITE A BIT OF MOISTURE IN THE LOW
LEVELS RELATIVE TO A COOL AIR MASS ALOFT AND INDICATES A FAIRLY
UNSTABLE AIR MASS. ALL SIGNS STILL POINT TOWARD THUNDERSTORMS
INITIATING ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS THEN PUSHING
SOUTHWARD INTO THE LOWER DESERTS. THINK A FEW AFTERNOON AND EARLY EVENING
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN GILA AND YAVAPAI
COUNTIES. FOR TONIGHT...WITH NORTHEAST FLOW...OUTFLOW BOUNDARIES
FROM THUNDERSTORMS IN UTAH AND COLORADO ARE LIKELY TO MOVE ACROSS
NORTHEAST ARIZONA AND INITIATE A FEW STORMS. AS A RESULT...WILL BE
CARRYING OVERNIGHT POPS HIGHER THAN THE CLIMATOLOGICAL VALUES.
FOR SUNDAY AND MONDAY...NOT MUCH CHANGE IN THE CURRENT PATTERN WITH
THE POTENTIAL FOR STRONG THUNDERSTORMS TO MOVE OFF THE RIM AND INTO
THE LOWER DESERTS TO THE SOUTH DURING THE AFTERNOONS. NORTHEAST FLOW
WILL CONTINUE TO DIRECT NIGHTTIME OUTFLOW BOUNDARIES INTO NORTHEAST
ARIZONA WITH THE NOCTURNAL THUNDERSTORM THREAT CONTINUING.
FOR THE REMAINDER OF THE WEEK...THE PATTERN GETS EXCEEDINGLY
COMPLICATED. MOISTURE LOOKS LIKE IT WILL REMAIN IN PLACE WITH AN
INTRIGUING INTERACTION BETWEEN THE CURRENT HIGH PRESSURE SYSTEM...A
TROUGH FROM THE NORTH AND THE POTENTIAL INPUT OF DEEP MOISTURE FROM
THE TROPICS. THE NET RESULT WILL BE THAT THE CHANCE OF SHOWERS AND
STORMS WILL CONTINUE THROUGH THE EXTENDED WITH THE POTENTIAL FOR
SOME VERY WET DAYS TOWARDS THE END OF NEXT WEEK.
MCCOLLUM
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT SCT TSRA/SHRA TO CONTINUE
THROUGH 03Z WITH CIGS BKN130-150 AND LCL MVFR CONDITIONS IN THE
STRONGER STORMS. AFT 03Z SCT SHRA AND WDLY SCT TSRA SHOULD DIMINISH
IN AREAL COVERAGE. FOR SUNDAY...EXPECT SCT TSRA TO DEVELOP OVER THE
HIGHER TERRAIN BTWN 17Z-19Z.
DL
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 1, 10:00 AM MST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT SEP 1 2007
AZZ004>018-037>040-020700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT SEP 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS.
INDICATIONS ARE THAT THE AIR MASS HAS BECOME MORE UNSTABLE.
BY THIS AFTERNOON NORTHEAST FLOW ALOFT WILL PUSH THUNDERSTORMS
THAT FORM ALONG THE MOGOLLON RIM SOUTHWARD INTO GILA AND YAVAPAI
COUNTIES. THE POTENTIAL IS FOR ISOLATED STRONGER STORMS TO PRODUCE
1.00 INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH WITH LOCAL RAINFALL
ACCUMULATIONS IN EXCESS OF 2 INCHES. OVERNIGHT...THUNDERSTORM
ACTIVITY WILL CONTINUE BUT BE FOCUSED OVER NORTHEAST ARIZONA WHERE
STORMS WILL MOVE IN FROM NEW MEXICO AND COLORADO.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FOR SUNDAY AND MONDAY...THE SAME THREAT AS DESCRIBED ABOVE WILL
CONTINUE.
LATER IN THE WEEK...A COMPLICATED INTERACTION BETWEEN MOISTURE FROM THE
SOUTH AND A LOW PRESSURE SYSTEM TO THE NORTH COULD RESULT IN SOME
VERY WET DAYS. STAY TUNED FOR DEVELOPMENTS CONCERNING THE END OF THE
WEEK SYSTEM.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Gila
- When
- September 1, 2:55 PM MST to 3:00 PM MST
- Where
- Gila County, 4.01 mi ENE of Gisela
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.150, -111.220
Wind broke four inch diameter limbs from mature sycamore trees. The yard is completely covered with tree debris. Also reported 0.31 inches of rain in 10 minutes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60272.